Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 221, NWS Charleston, SC

August 2, 2012Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 2, 2012, 5:27 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 63 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2012, 5:27 PM EDT (21:27 UTC)
Expired
Aug 2, 2012, 6:30 PM EDT
In force
63 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 5:31 PM EDTTSTM WND DMG2 Ese Saint George, SCTREE REPORTED DOWN ON US HWY 78 BETWEEN ST GEORGE AND BYRD.
Aug 2, 5:50 PM EDTHAIL 2.751 Ese Givhans, SCGIVHANS FIRE DEPT REPORTED HAIL TO THE SIZE OF BASEBALLS AND 30 TO 40 MPH WINDS WITH GUSTS TO 50 MPH.
Aug 2, 6:23 PM EDTHAIL 1.75Moncks Corner, SCGOLF BALL HAIL CURRENTLY FALLING AT THE BERKELEY COUNTY EOC.
Aug 2, 6:24 PM EDTHAIL 11 W Moncks Corner, SCTRAINED SPOTTER REPORTED HAIL RANGING IN SIZE FROM PEA TO QUARTER FALLING ALONG WHITESVILLE RD IN MONCKS CORNER.
Aug 2, 6:25 PM EDTHAIL 0.88Moncks Corner, SCPUBLIC REPORTED NICKEL SIZE HAIL AND 30 TO 40 MPH WIND GUSTS. HAIL BRIEFLY COVERED THE GROUND.
Aug 2, 6:30 PM EDTHAIL 12 Nne Old Santee Canal, SCNEAR THE INTERSECTION OF TRAVIS HILL ROAD AND OLD CHERRY HILL ROAD.
Aug 2, 6:33 PM EDTHAIL 1Moncks Corner, SCPUBLIC REPORTED QUARTER SIZE HAIL IN MONCKS CORNER.
Aug 2, 6:35 PM EDTHAIL 2.51 Se Pinopolis, SCSPOTTER REPORTED HAIL NEARLY THE SIZE OF GOLF BALLS ON LAKESIDE DRIVE NEAR LAKE MOULTRIE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 2:33 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1922 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WUUS52 KCHS 022127
SVRCHS
SCC015-029-035-022230-
/O.NEW.KCHS.SV.W.0221.120802T2127Z-120802T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EXTREME NORTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 630 PM EDT

* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM SAINT GEORGE    
  TO GIVHANS...MOVING EAST AT 10 MPH. ADDITIONAL SEVERE              
  THUNDERSTORMS COULD DEVELOP IN THE WARNED AREA.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SAINT GEORGE...INDIAN FIELD...GIVHANS FERRY STATE PARK...GIVHANS...
  HARLEYVILLE...DORCHESTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3309 7992 3300 8035 3323 8067 3334 8051
      3333 8049 3329 8048 3326 8043 3327 8037
      3328 8035 3327 8030 3330 8026 3345 8022
      3346 8015 3348 8016 3350 8013 3350 7996
TIME...MOT...LOC 2127Z 270DEG 8KT 3315 8051 3296 8033

$$

JAQ
3 follow-up statements
191 
WWUS52 KCHS 022137
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT THU AUG 2 2012

SCC015-029-035-022230-
/O.CON.KCHS.SV.W.0221.000000T0000Z-120802T2230Z/
DORCHESTER SC-BERKELEY SC-COLLETON SC-
537 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EXTREME NORTHEASTERN COLLETON...WESTERN BERKELEY AND NORTHERN
DORCHESTER COUNTIES...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 
PREGNALL TO GIVHANS...MOVING EAST AT 10 MPH. ADDITIONAL SEVERE 
THUNDERSTORMS ARE POSSIBLE IN THE WARNED AREA.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL TO THE SIZE OF HEN EGGS...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...DORCHESTER...EADYTOWN...EASTERN LAKE
MARION...GIVHANS...GIVHANS FERRY STATE PARK...HARLEYVILLE...INDIAN
FIELD...JEDBURG...MONCKS CORNER...NORTHERN LAKE MOULTRIE...OLD SANTEE
CANAL STATE PARK...PINOPOLIS...RIDGEVILLE...SAINT GEORGE AND SOUTHERN
LAKE MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS...LARGE 
DAMAGING HAIL AND EXCESSIVE LIGHTNING. SEEK SHELTER IMMEDIATELY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3309 7992 3300 8035 3323 8067 3334 8051
      3333 8049 3329 8048 3326 8043 3327 8037
      3328 8035 3327 8030 3330 8026 3345 8022
      3346 8015 3348 8016 3350 8013 3350 7996
TIME...MOT...LOC 2135Z 270DEG 8KT 3318 8047 3302 8032

$$

JAQ
739 
WWUS52 KCHS 022205
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT THU AUG 2 2012

SCC015-029-035-022230-
/O.CON.KCHS.SV.W.0221.000000T0000Z-120802T2230Z/
DORCHESTER SC-BERKELEY SC-COLLETON SC-
605 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EXTREME NORTHEASTERN COLLETON...WESTERN BERKELEY AND NORTHERN
DORCHESTER COUNTIES...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR MURRAYSVILLE...MOVING NORTH AT 10
MPH. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE IN THE WARNED AREA.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO GOLFBALL SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...DORCHESTER...EADYTOWN...EASTERN LAKE 
MARION...GIVHANS...GIVHANS FERRY STATE PARK...HARLEYVILLE...MONCKS 
CORNER...LAKE MOULTRIE...PINOPOLIS...RIDGEVILLE AND SAINT GEORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON LAKE MOULTRIE...PREPARE FOR THE RAPID ONSET OF DANGEROUS
THUNDERSTORM CONDITIONS WHICH CAN RAPIDLY CAPSIZE AND SINK A BOAT.
LIGHTNING WILL ALSO POSE A HAZARD TO ANYONE ON THE LAKE. REMEMBER...
LIGHTNING CAN STRIKE 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU
CAN HEAR THUNDER...YOU ARE WITHIN STRIKING DISTANCE. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3309 7992 3300 8035 3323 8067 3334 8051
      3333 8049 3329 8048 3326 8043 3327 8037
      3328 8035 3327 8030 3330 8026 3345 8022
      3346 8015 3348 8016 3350 8013 3350 7996
TIME...MOT...LOC 2204Z 189DEG 7KT 3319 8010

$$

JAQ
591 
WWUS52 KCHS 022221
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT THU AUG 2 2012

SCC029-035-022231-
/O.CAN.KCHS.SV.W.0221.000000T0000Z-120802T2230Z/
DORCHESTER SC-COLLETON SC-
621 PM EDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN COLLETON
AND NORTHERN DORCHESTER COUNTIES HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT 
THURSDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3309 7992 3306 8019 3327 8036 3328 8036
      3327 8030 3330 8026 3345 8022 3346 8015
      3348 8016 3350 8013 3350 7996
TIME...MOT...LOC 2221Z 189DEG 7KT 3321 8009

$$

SCC015-022230-
/O.CON.KCHS.SV.W.0221.000000T0000Z-120802T2230Z/
BERKELEY SC-
621 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN BERKELEY COUNTY...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR MURRAYSVILLE...MOVING NORTH AT 10
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO GOLFBALL SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...MONCKS
CORNER...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE PARK...
PINOPOLIS AND SOUTHERN LAKE MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE 
HAIL. EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF 
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE 
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY 
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE 
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3309 7992 3306 8019 3327 8036 3328 8036
      3327 8030 3330 8026 3345 8022 3346 8015
      3348 8016 3350 8013 3350 7996
TIME...MOT...LOC 2221Z 189DEG 7KT 3321 8009

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:27 PM EDT, 2 hours earlier.

Area forecast discussion, Aug 2, 3:27 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT THU AUG 2 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK...WHILE A
TROUGH OF LOW PRESSURE PERSISTS INLAND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ACTIVE WX EXPECTED ACROSS MUCH OF SOUTHEAST GA AND EXTREME
SOUTHERN SC THROUGH EARLY THIS EVENING. WE STRONGLY DESTABILIZED
THIS MORNING UNDER MOSTLY SUNNY SKIES AND LOW/MID 70S DEWPOINTS
WHILE MID-LEVEL DRYING HAS RESULTED IN GOOD DOWNDRAFT POTENTIAL.
WE ALSO COOLED OFF BY ALMOST TWO DEGREES AT 500 MB AND RESULTING
WET BULB ZERO HEIGHTS DROPPED BY ABOUT 2000 FT. THUS WE ARE NOW
SEEING QUITE A FEW REPORTS OF LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS WITH CONVECTION THAT IS DEVELOPING. SEVERE TSTM WATCH
CONTINUES UNTIL 8 PM FOR ALL BUT THE CHARLESTON TRI-COUNTY AREA.
ACTIVITY SHOULD TAPER OFF EARLY THIS EVENING AFTER USING UP THE
AIRMASS WITH DRY WX OVERNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A TYPICAL SUMMERTIME PATTERN WILL PRESENT ITSELF THIS WEEKEND AS
ATLANTIC HIGH PRESSURE EXPANDS OVER THE SOUTHEAST WHILE MID LVL
RIDGING MAINTAINS A STRONG HOLD OVER THE CENTRAL UNITED STATES.
WITH THESE SYNOPTIC FEATURES IN PLACE...LIGHT ONSHORE FLOW WILL
PERSIST THIS WEEKEND AND RESULT IN FAVORABLE CONDITIONS FOR AN
INLAND MOVING SEABREEZE EACH AFTERNOON ALONG WITH PULSE TYPE
SHOWERS/THUNDERSTORMS THROUGH EACH EVENING. ACTIVITY WILL LIKELY
DIMINISH QUICKLY WITH SUNSET EACH EVENING GIVEN WEAK MID/UPPER LVL
SUPPORT. ALTHOUGH AN ISOLATED STRONG STORM IS POSSIBLE WITH THIS
PULSE TYPE CONVECTION AND BOUNDARY INTERACTIONS...THE OVERALL SEVERE
WEATHER THREAT WILL REMAIN LOW OVER THE PERIOD.

IN GENERAL...HAVE MAINTAINED A 20 POP FORECAST FOR FRIDAY...WITH AN
INCREASING TREND TO 20-30 POPS ON SATURDAY AND SUNDAY AS PWATS
APPROACH 2 INCHES OVER THE REGION. HIGHEST CHANCES OF PRECIP SHOULD
OCCUR OVER INLAND AREAS ALONG AND AHEAD OF THE AFTERNOON SEABREEZE.
ACTIVITY WILL REMAIN DIURNAL IN NATURE GIVEN WEAK MID/UPPER LVL
SUPPORT. THE OVERALL SEVERE WEATHER THREAT WILL ALSO REMAIN LOWER
THAN PREVIOUS DAYS. OVERALL TEMPS WILL REMAIN A DEGREE OR TWO ABOVE
CLIMATOLOGY...WITH 1000-850 THICKNESS VALUES SUPPORTING HIGHS IN THE
LOW 90S. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MODELS SHOW SUBTLE HIGH FALLS AT THE BEGINNING OF THE PERIOD AS A
LOW PRESSURE SYSTEM MOVES EASTWARD ACROSS THE NEW ENGLAND AREA. ITS
ASSOCIATED COLD FRONT WILL LIKELY STALL OUT WELL NORTH OF THE AREA
SOMETIME AROUND MID WEEK. MEANWHILE...THE UPPER RIDGE ACROSS CENTRAL
UNITED STATES WILL CONTINUE TO STRENGTHEN THROUGH THE PERIOD. AT THE
SURFACE...THE FORECAST AREA WILL REMAIN SANDWICHED BETWEEN THE
SURFACE HIGH PRESSURE OVER THE MIDDLE OF THE UNITED STATES AND THE
SUBTROPICAL HIGH JUST TO THE EAST. THIS PATTERN COULD ALLOW FOR AN
INCREASE IN CONVECTION...ESPECIALLY AS CONVECTION DEVELOPS ALONG THE
STALLED FRONT AND INTERACTS WITH OTHER BOUNDARIES...LIKE THE SEA
BREEZE. TEMPERATURES WILL CONTINUE TO REFLECT NEAR SEASONAL NORMALS
WITH LOW TO MID 90S EXPECTED DURING THE AFTERNOON AND DIPPING INTO
THE LOW TO MID 70S OVERNIGHT.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
VFR FOR THE NEXT 24 HOURS. LOW PROBABILITIES FOR TSTMS THIS
AFTERNOON AT BOTH TERMINALS.

EXTENDED AVIATION OUTLOOK...ISOLATED CONVECTION THROUGH EARLY
NEXT WEEK BUT PROBABILITIES OF ANYTHING IMPACTING EITHER TERMINAL
ARE LOW.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL EXPAND OVER THE WATERS THIS WEEKEND...
LEADING TO CONDITIONS WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS
INTO EARLY NEXT WEEK. IN GENERAL...SOUTH WINDS BETWEEN 10-15 KT
WILL PERSIST ON THE WESTERN SIDE OF THE ATLANTIC RIDGE WITH
HIGHEST WINDS EXPECTED NEAR INLAND MOVING SEABREEZE CIRCULATIONS
AND EARLY NIGHT SURGES. WINDS MAY BRIEFLY BECOME SOUTHEAST EACH
AFTERNOON/EVENING AS THE SEABREEZE MAKES WAY INLAND. SEAS WILL
REMAIN BETWEEN 1-3 FEET...WITH SWELLS FROM THE SOUTH/SOUTHEAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...DPB
LONG TERM...JHP
AVIATION...JRL
MARINE...DPB
Hazardous weather outlook, Aug 2, 5:21 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT THU AUG 2 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-SCZ040-042-047-048-
051-032130-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-ALLENDALE-
HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
521 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ137>141-SCZ043>045-049-050-052-032130-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
521 PM EDT THU AUG 2 2012

...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Aug 2, 4:43 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             CLYO                    32.48N  81.27W
08/02/2012  E0.88 INCH       EFFINGHAM          GA   PUBLIC

            REPORT RELAYED FROM NWS COLUMBIA.

&&

EVENT NUMBER CHS1200616

BSH
Local storm report, Aug 2, 4:44 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             FORT STEWART            31.86N  81.52W
08/02/2012  E1.00 INCH       LIBERTY            GA   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL IN FORT STEWART.

&&

EVENT NUMBER CHS1200618

JRL
Local storm report, Aug 2, 4:53 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             4 ENE FORT STEWART      31.88N  81.45W
08/02/2012  E0.70 INCH       LIBERTY            GA   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED DIME SIZE HAIL.

&&

EVENT NUMBER CHS1200619

DPB
Local storm report, Aug 2, 4:55 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     ULMER                   33.10N  81.21W
08/02/2012                   ALLENDALE          SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
            ROADWAY NEAR THE INTERSECTION OF HW-301 AND WELL BRANCH
            ROAD.

&&

EVENT NUMBER CHS1200620

BSH
Local storm report, Aug 2, 5:17 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             1 SSE GREEN POND        32.71N  80.61W
08/02/2012  E2.75 INCH       COLLETON           SC   PUBLIC

            PUBLIC REPORT OF GOLF BALL TO BASEBALL SIZED HAIL NEAR
            THE INTERSECTION OF HW-17 AND HW-303.

&&

EVENT NUMBER CHS1200621

BSH
Local storm report, Aug 2, 5:20 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     2 SSE ALLENHURST        31.76N  81.60W
08/02/2012                   LIBERTY            GA   911 CALL CENTER

            THE LIBERTY COUNTY 911 CALL CENTER RELAYED A REPORT OF
            ONE TREE DOWN ALONG HIGHWAY 119.

&&

EVENT NUMBER CHS1200622

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:16 PM EDTTornado WarningCHSCharleston44 min
Aug 1, 8:59 PM EDTSpecial Weather StatementCHSCharleston31 min
Aug 2, 1:55 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper65 min
Aug 2, 2:37 PM EDTSpecial Weather StatementCHSHampton23 min
Aug 2, 2:46 PM EDTSevere Thunderstorm WarningCHSAllendale59 min
Aug 2, 3:27 PM EDTSevere Thunderstorm WarningCHSAllendale63 min
Aug 2, 3:53 PM EDTSpecial Weather StatementCHSHampton37 min
Aug 2, 4:01 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper59 min
Aug 2, 4:27 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton63 min
Aug 2, 5:02 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester58 min
Aug 2, 5:23 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester67 min
Aug 2, 6:28 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester62 min
Aug 2, 7:35 PM EDTSpecial Weather StatementCHSBerkeley25 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.